Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 66, NWS La Crosse, WI

June 25, 2014Juneau County, Monroe County, Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 25, 2014, 11:19 AM CDT for Juneau County, Monroe County, Vernon County, Wisconsin. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2014, 11:19 AM CDT (16:19 UTC)
Expired
Jun 25, 2014, 12:00 PM CDT
In force
41 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Juneau County, WI, Monroe County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 78 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 11:35 AM CDTHAIL 0.55 N Hillsboro, WI
Jun 25, 11:35 AM CDTHAIL 0.884 N Hillsboro, WIJUST UNDER QUARTER SIZED AND IT STILL HAD NOT MLETED AN HOUR LATER. S720 LOVERS LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WUUS53 KARX 251619
SVRARX
WIC057-081-123-251700-
/O.NEW.KARX.SV.W.0066.140625T1619Z-140625T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1119 AM CDT WED JUN 25 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
  SOUTHEASTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHWESTERN JUNEAU COUNTY IN CENTRAL WISCONSIN...

* UNTIL 1200 PM CDT

* AT 1118 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELROY...OR
  14 MILES WEST OF MAUSTON...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ELROY AROUND 1130 AM CDT.
  HILLSBORO AROUND 1140 AM CDT.
  WONEWOC AROUND 1200 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GLENDALE...LINDINA...KENDALL...UNION CENTER AND MOUNT TABOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4364 9009 4364 9031 4356 9031 4372 9052
      4386 9036 4368 8998
TIME...MOT...LOC 1618Z 311DEG 12KT 4374 9036 

HAIL...1.00IN
WIND...<50MPH

$$

DAS
3 follow-up statements
925 
WWUS53 KARX 251639
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1139 AM CDT WED JUN 25 2014

WIC057-081-123-251700-
/O.CON.KARX.SV.W.0066.000000T0000Z-140625T1700Z/
VERNON WI-MONROE WI-JUNEAU WI-
1139 AM CDT WED JUN 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 PM CDT
FOR NORTHEASTERN VERNON...SOUTHEASTERN MONROE AND SOUTHWESTERN JUNEAU
COUNTIES...

AT 1138 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELROY...OR 12
MILES SOUTHWEST OF MAUSTON...MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  WONEWOC AROUND 1200 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GLENDALE...UNION CENTER...MOUNT TABOR...BASS HOLLOW REC AREA AND
PLEASANT RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4364 9009 4364 9031 4356 9031 4372 9052
      4380 9032 4368 8998
TIME...MOT...LOC 1638Z 311DEG 12KT 4369 9029 

HAIL...1.00IN
WIND...<50MPH

$$

RIECK
216 
WWUS53 KARX 251648
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1148 AM CDT WED JUN 25 2014

WIC081-251658-
/O.CAN.KARX.SV.W.0066.000000T0000Z-140625T1700Z/
MONROE WI-

1148 AM CDT WED JUN 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4364 9009 4364 9031 4356 9031 4372 9044
      4373 9031 4368 8998
TIME...MOT...LOC 1648Z 311DEG 12KT 4367 9026 

$$

WIC057-123-251700-
/O.CON.KARX.SV.W.0066.000000T0000Z-140625T1700Z/
VERNON WI-JUNEAU WI-
1148 AM CDT WED JUN 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 PM CDT
FOR NORTHEASTERN VERNON AND SOUTHWESTERN JUNEAU COUNTIES...

AT 1148 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WONEWOC...OR
12 MILES SOUTHWEST OF MAUSTON...MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  WONEWOC AROUND 1155 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE UNION
CENTER...TRIPPVILLE...BASS HOLLOW REC AREA AND PLEASANT RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.


&&

LAT...LON 4364 9009 4364 9031 4356 9031 4372 9044
      4373 9031 4368 8998
TIME...MOT...LOC 1648Z 311DEG 12KT 4367 9026 

HAIL...1.00IN
WIND...<50MPH

$$

RIECK
723 
WWUS53 KARX 251656
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1156 AM CDT WED JUN 25 2014

WIC057-123-251705-
/O.EXP.KARX.SV.W.0066.000000T0000Z-140625T1700Z/
VERNON WI-JUNEAU WI-
1156 AM CDT WED JUN 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON AND
SOUTHWESTERN JUNEAU COUNTIES WILL EXPIRE AT 1200 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING WAS MOVING OUT OF THE AREA. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4364 9009 4364 9031 4356 9031 4372 9044
      4373 9031 4368 8998
TIME...MOT...LOC 1652Z 311DEG 12KT 4367 9026 

$$

RIECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:11 AM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 25, 6:11 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
611 AM CDT WED JUN 25 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 431 AM CDT WED JUN 25 2014

MAIN FORECAST CONCERNS IN THE SHORT TERM ARE ON SHOWERS AND
THUNDERSTORMS TODAY. FOCUS THEN TURNS TO FOG POTENTIAL TONIGHT.

LATEST RADAR SHOWED SHOWERS AND THUNDERSTORMS DEVELOPING OVER
PORTIONS OF WEST CENTRAL/CENTRAL WISCONSIN IN RESPONSE TO A
VIGOROUS SHORTWAVE TROUGH DIVING INTO THE LOCAL AREA. THE TROUGH
WILL CONTINUE TO DROP SOUTHEAST TODAY THROUGH THE FORECAST AREA
PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. A FRONTAL BOUNDARY
WAS SITUATED FROM SOUTH CENTRAL MINNESOTA AND RAN SOUTHEAST NEAR
THE MISSISSIPPI RIVER INTO EXTREME SOUTHERN WISCONSIN. WITH
SURFACE HEATING TODAY WE SHOULD SEE SURFACE BASED CAPE VALUES
CLIMB TO AROUND 400 TO 700 J/KG. IN ADDITION TO THE ONGOING
SCATTERED SHOWERS AND THUNDERSTORM...MESOSCALE MODELS ENHANCE THE
CONVECTION ALONG THIS BOUNDARY THIS AFTERNOON. CANNOT RULE OUT A
BRIEF COLD AIR FUNNEL OR TWO NEAR THIS BOUNDARY THIS AFTERNOON IF
WE CAN BUILD ENOUGH CAPE. THE 06Z NAM12 DOES INDICATE SOME NON-
SUPERCELL TORNADO SIGNAL ALONG THE WIND SHIFT SO WILL HAVE TO KEEP
A CLOSE EYE ON THIS. HOWEVER...THE POTENTIAL FOR THESE APPEARS
VERY LOW. THE SURFACE BOUNDARY SINKS SOUTHWEST THIS AFTERNOON INTO
NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN SO THIS IS WHERE THE
NAM IS SHOWING THE NST POTENTIAL. MODELS ARE IN FAIRLY GOOD
AGREEMENT GENERATING SHOWERS AND STORMS OVER MUCH OF SOUTHWEST
INTO CENTRAL WISCONSIN THIS AFTERNOON SO DECIDED TO INCREASE
PRECIPITATION CHANCES AND GO WITH COVERAGE WORDING OVER THESE
AREAS. WITH COOLER AIR FLOWING IN FROM THE NORTHEAST AND A FAIR
AMOUNT OF CLOUD COVER OVER CENTRAL INTO SOUTHWEST WISCONSIN...HIGH
TEMPERATURE OVER THESE AREAS WILL BE IN THE THE LOWER TO MID 70S.

FURTHER SOUTHWEST OVER SOUTHEAST MINNESOTA INTO NORTHEAST
IOWA...TEMPERATURES WILL BE A LITTLE WARMER BEING AHEAD OF THE FRONT
AND SEEING A LITTLE MORE SUNSHINE AT TIMES TODAY...HIGHS WILL BE IN
THE UPPER 70S TO AROUND 80. WITH THE STALLED FRONTAL BOUNDARY
OVER THE AREA TONIGHT...LIGHT TO CALM WINDS AND THE RAINFALL
EXPECTED TODAY WE SHOULD SEE SOME AREAS OF FOG DEVELOP TONIGHT.
THE FOG COULD BECOME LOCALLY DENSE AT TIMES. 25.03Z SREF GUIDANCE
CONTINUES TO SUGGEST DENS FOG POTENTIAL OVER PORTIONS OF SOUTHEAST
MINNESOTA NORTHEAST IOWA...AND FAR SOUTHWEST WISCONSIN. THE NCEP
HIRES WINDOW ARW AND NMM ARE BOTH SHOWING A SIGNAL FOR THIS DENSE
FOG AS WELL. THINKING THE LOW STRATUS OVER EASTERN AND SOUTHEAST
WISCONSIN WOULD START TO ADVECT NORTHWEST AS FLOW AT AND JUST
ABOVE THE SURFACE TURNS MORE SOUTHEASTERLY LATE TONIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 431 AM CDT WED JUN 25 2014

SOUTHERLY FLOW STARTS TO INCREASE ACROSS THE FORECAST AREA ON
THURSDAY AS A TROUGH PUSHES EAST ACROSS THE ROCKIES. THIS WILL
ADVECT A VERY JUICY AIRMASS INTO THE REGION...ESPECIALLY THURSDAY
NIGHT INTO FRIDAY WITH DEW POINTS INCREASING INTO THE UPPER 60S
TO AROUND 70. MUCH OF THE MOISTURE TRANSPORT STAYS WEST OF THE
INTERSTATE 35 CORRIDOR THURSDAY INTO EARLY FRIDAY BUT THEN STARTS
TO TURN EAST INTO THE UPPER MISSISSIPPI RIVER VALLEY LATE FRIDAY
INTO SATURDAY. A FEW WEAK SHORTWAVES MOVE INTO THE REGION
THURSDAY THROUGH FRIDAY AND THESE MAY GENERATE SCATTERED SHOWERS
AND THUNDERSTORMS BUT THE BETTER SUPPORT FOR THIS ACTIVITY WILL
MOVE INTO THE AREA FRIDAY NIGHT INTO SATURDAY. PRECIPITABLE WATER
VALUES REALLY INCREASE ACROSS THE AREA...CLIMBING INTO THE 1.5 TO
2.0 INCH RANGE DURING THIS TIMEFRAME.

THIS JUICY AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA
SATURDAY INTO MONDAY. WEAK DISTURBANCES MOVING THROUGH SOUTHWEST
FLOW WILL INTERACT WITH THIS AIRMASS TRIGGERING SHOWERS AND
THUNDERSTORMS. ANY THUNDERSTORMS THAT DEVELOP WILL BE VERY
EFFICIENT RAIN PRODUCERS WITH WARM CLOUD DEPTHS OF 4.0 TO 4.5 KM.
HEAVY RAIN LOOKS TO BE THE MAIN THREAT FROM ANY THUNDERSTORMS
FRIDAY NIGHT THROUGH SATURDAY. SHEAR THEN STARTS TO INCREASE
ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY INCREASING THE THREAT
FOR SEEING OTHER SEVERE WEATHER TYPES OUTSIDE OF HEAVY RAINFALL
ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER WHERE 0-6 KM
BULK SHEAR VALUES INCREASE TO 35 TO 40 KTS. THIS WILL ALL DEPEND
ON WHEN THE TROUGH DRAWS CLOSER AND MODELS ARE A LITTLE AT ODDS
WITH THIS. LOOKING AT THE ECMWF AND GFS THERE IS A TREND TO
INCREASE THE SHEAR SATURDAY NIGHT THROUGH MONDAY. ALSO...A FRONTAL
BOUNDARY TRIES TO STALL OUT OVER THE AREA SUNDAY NIGHT INTO MONDAY
SO THIS COULD ENHANCE THE THREAT OF SEEING SOME FLASH FLOODING.
WITH THE WET SOILS OVER THE REGION WE WILL HAVE TO WATCH THE HEAVY
RAIN THREAT VERY CLOSELY THIS WEEKEND INTO MONDAY. IT WILL FEEL
RATHER STICKY THIS WEEKEND WITH DEW POINTS IN THE UPPER 60S TO
LOWER 70S AND HIGH TEMPERATURES TOPPING OUT IN THE MID TO UPPER
80S. CANNOT RULE OUT A FEW UPPER 80S BUT THIS WILL ALL DEPEND ON
CLOUD COVER AND SHOWER AND THUNDERSTORM COVERAGE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 611 AM CDT WED JUN 25 2014

WEAK COLD FRONT HAS SLIPPED THROUGH KLSE ALREADY THIS MORNING AND
SHOULD GO THROUGH KRST SHORTLY. THIS WILL BRING THE WINDS AROUND
TO A LIGHT NORTH DIRECTION BUT ALSO ALLOW A LOW STRATUS DECK TO
ADVECT IN WITH IFR CEILINGS. THE 25.09Z RAP SOUNDINGS SHOWS THESE
CEILINGS COMING INTO BOTH TAF SITES BUT THEN LIFTS THE CEILINGS UP
TO MVFR BEFORE 15Z. THIS MOST LIKELY IS TOO FAST AND WILL HOLD
ONTO THE IFR CEILINGS A LITTLE LONGER. SCATTERED SHOWERS AND
STORMS NORTH OF THE FRONT THIS MORNING ARE MOVING SLOWLY TO THE
EAST AND SIMILAR TO WHAT THE 25.08Z HRRR SHOWS...BELIEVE THESE
WILL MISS KLSE TO THE NORTH. HOWEVER...BY EARLY AFTERNOON AS THE
CAPE BUILDS UP AGAIN AND WITH THE FRONT STILL IN THE AREA...MORE
SHOWERS AND STORMS SHOULD POP UP AND WILL CONTINUE TO SHOW A VCSH
FOR BOTH TAF SITES THROUGH THE AFTERNOON...ALTHOUGH THE BETTER
CHANCES MAY BE OVER WISCONSIN CLOSER TO THE FORCING FROM THE
DEPARTING SHORT WAVE TROUGH. A MOIST EAST TO SOUTHEAST FLOW IS
EXPECTED TO SET UP LATE TONIGHT BEHIND THE FRONT. THIS SHOULD
PRODUCE MVFR CONDITIONS WITH BOTH CEILINGS AND SOME FOG. SOME
INDICATIONS IN THE 25.06Z NAM BUFKIT SOUNDINGS FOR IFR
CEILINGS...BUT CONFIDENCE ON THIS OCCURRING ALMOST 24 HOURS OUT IS
NOT HIGH ENOUGH TO INCLUDE IT AT THIS TIME.

&&

.HYDROLOGY...
ISSUED AT 431 AM CDT WED JUN 25 2014

RUNOFF FROM HEAVY RAINFALL LAST WEEK HAS LED TO SIGNIFICANT RISES
ALONG THE MISSISSIPPI RIVER. FLOOD WARNINGS REMAIN IN EFFECT FOR
PORTIONS OF THE MISSISSIPPI RIVER. WHILE RAINFALL IS FORECAST THE
NEXT FEW DAYS THE POTENTIAL FOR HEAVY RAINFALL IS LOW THROUGH
THURSDAY. THE THREAT OF HEAVY RAIN RETURNS FOR THE WEEKEND AS A FEED
OF MOISTURE RICH AIR INCREASES INTO THE REGION.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...04
HYDROLOGY...WETENKAMP
Hazardous weather outlook, Jun 25, 5:40 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
540 AM CDT WED JUN 25 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-261100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
540 AM CDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL
WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY ACROSS
WESTERN INTO CENTRAL WISCONSIN. LIGHTNING AND HEAVY DOWNPOURS
WILL BE THE MAIN HAZARDS FROM THESE STORMS.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT MAINLY OVER NORTHEAST
IOWA AND FAR SOUTHWEST WISCONSIN. SEVERE WEATHER IS NOT EXPECTED
WITH THESE STORMS.

FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THROUGH TUESDAY WITH THE HIGHEST
CHANCES THIS WEEKEND INTO MONDAY. THE STORMS FROM SATURDAY THROUGH
MONDAY WILL BE CAPABLE OF PRODUCING HEAVY RAIN. LARGE HAIL AND
DAMAGING WINDS WILL ALSO BE POSSIBLE BUT DETAILS ON WHEN THESE
THREATS COULD OCCUR ARE STILL UNCERTAIN.

FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI
RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

In the hours before

Special weather statement, Jun 25, 10:56 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1056 AM CDT WED JUN 25 2014

WIZ042-043-053-251645-
JUNEAU-VERNON-MONROE-
1056 AM CDT WED JUN 25 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JUNEAU...
NORTHEASTERN VERNON AND SOUTHEASTERN MONROE COUNTIES...

AT 1054 AM CDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHWEST OF
ELROY...OR 12 MILES SOUTHEAST OF TOMAH...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MAUSTON...NEW LISBON...ELROY...WONEWOC...GLENDALE...LINDINA...
WILTON...KENDALL...CLIFTON...UNION CENTER...HUSTLER...JOHNSON HILL...
TRIPPVILLE...HOFFMAN CORNERS...PLEASANT RIDGE...MULLIN RIDGE...TUNNEL
TRAIL CAMPGROUND AND I 90 94 EXIT 69.

TORRENTIAL RAINFALL IS LIKELY WITH THIS STORM...WHICH MAY CAUSE SOME
LOCALIZED PONDING OF WATER. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4364 9017 4364 9028 4377 9055 4394 9044
      4384 9003
TIME...MOT...LOC 1554Z 295DEG 11KT 4383 9041

DAS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:56 AM CDTSpecial Weather StatementARXJuneau49 min
Jun 25, 11:07 AM CDTRiver Flood WarningARXPepin9 days
Jun 25, 5:18 PM CDTSpecial Weather StatementARXJackson27 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.